Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

even though most people nowadays are discussing only the opposite, switching from Keppra to newer medication Vimpat, I have the opposite problem. I was on 2000 mg Keppra (generic levetiracetam) twice daily for about two years before my seizures started getting frequent again. Instead of increasing my Keppra dosage, my neurologist suggested I try Vimpat instead and I agreed because it really seemed like Keppra isn’t working for me anymore.

I’m currently on 100 mg Vimpat and even though I had problems with being very drowsy on Keppra, too, the feeling is even worse and almost constant on for me on Vimpat. I was on Tegretol when I was first diagnosed and really don’t want to go back to that, but can I switch back to Keppra now?

Loading...

Hello,

my sister is currently having the same issues with Vimpat - they got worse once her neurologist upped her dosage from 50 mg to 100 mg, and even though she told him about drowsiness and blurred vision even on 50 mg Vimpat, he just brushed it off as something common. And it wasn't true at all that the side effects will get better the longer she's on Vimpat.

We're now considering getting her to a different neurologist, but I think you have the right too to ask for higher Keppra dosage if it worked well for you in the past, rather than deal with potentially very dangerous side effects.

Reply

Loading...

Hi,

I tried Vimpat for about three months and because constant drowsiness I was constantly in bruises because I couldn't really walk properly and was constantly hitting on furniture. I figured that wasn't too much better than risking an injury from an epileptic attack, so I went back to my neurologist and asked to be back on Keppra again, even though I didn't like this medication any more than Vimpat.

Fortunately, this time i was put on lower dose of Keppra which helped with personality side effects, but he also added 100 mg Lamictal and I didn't get another seizure I was afraid would happen from switching the medication.

Reply

Loading...

The list of disturbing side-effects is endless: fatigue, weakness, lack of coordination, mood or behavior changes, depression, anxiety, hostility, restlessness, agitation, hyperactivity mentally or physically and the frightening possibilities of having suicidal thoughts or actions.

Reply

Loading...